Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 17, 2021, 11:11 PM MDT for Garden County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 11:11 PM MDT (05:11 UTC)
- Expired
- Jul 18, 2021, 12:00 AM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
County Garden County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
686 WWUS83 KLBF 180511 SPSLBF Special Weather Statement National Weather Service North Platte NE 1111 PM MDT Sat Jul 17 2021 NEZ022-180600- Garden NE- 1111 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL MIDNIGHT MDT... At 1111 PM MDT, Doppler radar was tracking a strong thunderstorm near Lisco, or 12 miles northwest of Oshkosh, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Oshkosh, Intersection of Highway 27 and 9 Mile Road and Sugar Loaf Hill. LAT...LON 4155 10259 4162 10252 4148 10213 4127 10235 TIME...MOT...LOC 0511Z 309DEG 13KT 4154 10250 $$ Jacobs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 17, 10:45 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 17, 10:45 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1145 PM CDT Sat Jul 17 2021 .UPDATE... Issued at 815 PM CDT Sat Jul 17 2021 A forecast update is in place which lessens the chance of thunderstorms across wrn Nebraska as suggested by the short term model blend. The storm activity across the Panhandle will struggle to move east in wrn Nebraska for a few reasons. -KLBF UA sounding indicates warming has occurred aloft and the lapse rates no longer steep. -The resultant instability is low. -The Corfidi vectors suggest the storm activity which becomes rooted in the boundary layer will move mostly south. && .SHORT TERM...(This evening through Sunday night) Issued at 349 PM CDT Sat Jul 17 2021 The main weather concern in the short term will be the chance of afternoon and evening thunderstorms today and tonight. A shortwave trough will combine with surface heating leading to an unstable environment across the High Plains by late afternoon. Storms will initiate in a fairly favorable environment with steep low level lapse rates (6 to 7 C/km) and CAPE values near 2000 J/kg. However, as storms move east, they are expected to encounter a slightly more stable region. This combined with rapidly dropping temperatures after sunset limiting diurnal instability will likely cause any storms to quickly weaken. As such, the best chance for any severe storms will be west of Highway 61, with lower chances as one moves east. Initially, threats will include large hail and strong winds, but as the evening progresses, threats will change to mainly a strong wind event. Small hail, frequent lightning, and heavy rain cannot be completely ruled out, they just won't be the primary threats. For Sunday, rain showers with isolated thunderstorms are expected to continue through much of the day. Current SPC outlook has most of the eastern half of the forecast area (east of US-83) in a marginal risk. While this seems appropriate, there is some concern that lingering rain and stratus may affect severe potential across the region. If stratus and rain showers end earlier than expected, allowing for some breaks in the clouds adding to diurnal instability, the potential for severe storms will increase. For now,though, the severe storm risk appears to be low. Stay tuned to later forecasts for possible changes severe risk especially tomorrow morning when we will have a better idea about the environment leading up to thunderstorm development. .LONG TERM...(Monday through Saturday) Issued at 349 PM CDT Sat Jul 17 2021 The first part of the extended and next week will bring quieter weather to north central and western Nebraska. Strong upper level ridging and surface high pressure will build across the Great Plains. Strong warm air advection will also usher in a much warmer airmass bringing 850mb temperatures in the 24C to 30C range. These temperatures will easily support surface temperatures in the 90s, with highs even approaching the 100s in a few locations by Thursday and Friday. Despite warm daytime temperatures, overnight lows will drop off into the low to mid 60s. The next chance of precipitation is expected to arrive on Friday night and into next Saturday morning. Precipitation associated with a mid-level trough will skirt across northern Nebraska and into South Dakota. Confidence is quite low in timing, location, and strength of this late week system. Therefore, only introduced a slight chance pop (15 to 20 percent) into the forecast during this issuance. Any strengthening of the upper level ridge will make this entire precipitation chance disappear altogether. The models will get a better handle on this in the next few days. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1141 PM CDT Sat Jul 17 2021 VFR conditions are now expected at the terminals through the forecast period. Ongoing convection west and northwest of OGA will need to be monitored for approach to LBF, however, current thoughts are for this activity to remain well west of the terminal. A second round of isolated thunderstorms will be possible, generally along a ANW to BBW line. This threat also appears to be fairly low for either VTN and LBF so have excluded for now. Outside of any convection, expect cloud bases to be above 10k feet AGL with winds peaking around 10 knots for Sunday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...Kulik LONG TERM...Kulik AVIATION...NMJ
Hazardous weather outlook, Jul 17, 8:00 PM MDT, 3 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 900 PM CDT Sat Jul 17 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-190200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 900 PM CDT Sat Jul 17 2021 /800 PM MDT Sat Jul 17 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible and a strong or severe storm is possible. Large hail, damaging winds, and locally heavy rainfall are the hazards. The area of concern for severe weather is generally along and west of a line from Merriman to Imperial. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. There is a chance for thunderstorms again Sunday. There's a chance for a few strong to severe storms. At this time the most likely hazard is strong to damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 17, 11:11 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1111 PM MDT Sat Jul 17 2021 NEZ022-180600- Garden NE- 1111 PM MDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL MIDNIGHT MDT... At 1111 PM MDT, Doppler radar was tracking a strong thunderstorm near Lisco, or 12 miles northwest of Oshkosh, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Oshkosh, Intersection of Highway 27 and 9 Mile Road and Sugar Loaf Hill. LAT...LON 4155 10259 4162 10252 4148 10213 4127 10235 TIME...MOT...LOC 0511Z 309DEG 13KT 4154 10250 Jacobs
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:00 AM MDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 18, 12:53 AM MDT | Special Weather Statement | LBF | Keith | 52 min |
| Jul 18, 5:03 AM MDT | Special Weather Statement | LBF | Blaine | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.